Georgia, 2007

Hail and Damaging Winds in Georgia, August 22, 2007

August 22, 2007 · NWS CHS · 10 events in 5 counties and zones

The interaction of several midlevel shortwaves and the seabreeze in a highly unstable atmosphere, allowed numerous thunderstorms to develop across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

The interaction of several midlevel shortwaves and the seabreeze in a highly unstable atmosphere, allowed numerous thunderstorms to develop across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 22, 2:36 PM EST, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 22, 2:36 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT WED AUG 22 2007

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN IN PLACE THROUGH THE WEEKEND. A COLD
FRONT WILL APPROACH THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CURRENTLY AT THE SURFACE...HIGH PRESSURE IS LARGELY IN CONTROL OF
THE WEATHER ACROSS THE SE CONUS. THE RIDGE IS FAIRLY WEAK
HOWEVER...WITH A WEAK SFC TROUGH IN THE LEE OF THE APPALACHIANS...AS
WELL AS A WEAK FRONTAL BOUNDARY STRETCHING FROM SOUTHEASTERN NC INTO
SOUTHWESTERN VA. VIS SAT IMAGERY INDICATES PARTLY CLOUDY SKIES IN
PLACE ACROSS THE FORECAST AREA...WITH RADAR IMAGERY SHOWING
SCATTERED SHWRS/TSTMS DEVELOPING ACROSS WESTERN ZONES. MAIN NEAR
TERM CONCERN FOR TONIGHT REVOLVES AROUND POPS.

TONIGHT...
A SERIES OF WEAK SHORTWAVES WILL CONTINUE TO ROTATE AROUND THE
PERIPHERY OF UPPER RIDGE AND THROUGH THE FORECAST AREA. EXPECT THAT
MOST CONVECTION WILL BE DIURNALLY DRIVEN AND DISSIPATE THIS
EVENING...BUT GIVEN SHORTWAVE ENERGY SPILLING INTO THE
REGION...ALONG WITH APPROACH OF DISSIPATING FRONTAL BOUNDARY
CURRENTLY IN SOUTHEASTERN NC...WILL MAINTAIN SLGT CHC POPS ALL ZONES
THROUGH THE NIGHT. EXPECT ANOTHER VERY MILD NIGHT...WITH LOWS IN THE
MID TO UPPER 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE WEAK FRONTAL BOUNDARY WILL PUSH INTO THE REGION AND DISSIPATE
OVER THE AREA ON THURSDAY...WITH ATLANTIC HIGH PRESSURE THEN
BEGINNING TO RE-ESTABLISH ITSELF THURSDAY NIGHT. MEANWHILE...H5
SHORTWAVE ENERGY WILL CONTINUE TO DROP SOUTHWARD THROUGH THE REGION
ON THE PERIPHERY OF UPPER RIDGE. HAVE INCREASED POPS INTO THE CHC
RANGE THURSDAY AFTERNOON...AS COMBINATION OF STRONG SURFACE
HEATING...DISSIPATING FRONTAL BOUNDARY DRAPED THROUGH THE
REGION...ALONG WITH AFTERNOON SEA BREEZE DEVELOPMENT...SHOULD LEAD
TO AN INCREASE IN SHWR/TSTM COVERAGE ACROSS THE AREA. ADJUSTING
MODEL SOUNDINGS YIELDS CAPE VALUES OF 2800 TO 3200 J/KG AND LI/S
AROUND -6. CAN/T RULE OUT A FEW SEVERE THUNDERSTORMS...WITH WET
MICROBURSTS THE MOST LIKELY THREAT...PRODUCING DAMAGING WIND GUSTS.
SHWR/TSTM ACTIVITY SHOULD DECREASE IN INTENSITY AND AREAL COVERAGE
QUICKLY IN THE EVENING...BUT WILL KEEP SLGT CHC POPS GOING
OVERNIGHT...WITH SHORTWAVE ENERGY CONTINUING TO ROTATE THROUGH THE
AREA. AS FOR TEMPERATURES...EXPECT HIGHS IN THE LOW TO MID 90S
THU...WITH OVERNIGHT LOWS IN THE LOW TO MID 70S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
WEDNESDAY AFTERNOON /AUG 24TH/...A BROAD TROPICAL WAVE...SPREAD
BETWEEN 75W AND 65W...WITH A CREST ROUGHLY TO 32N...CONTINUED TO
PRESS WEST. FRIDAY THROUGH SUNDAY...12Z GFS/NAM 500 MB PROGS OF
HEIGHT/VORTICITY SUGGEST THAT THE SW-NE DEFORMATION AXIS WITH
EMBEDDED VORTICITY MAXIMA...CENTERED OVER COASTAL COUNTIES OF THE
FORECAST AREA/ON THE EASTERN RIM OF THE ANTICYCLONIC GYRE CENTERED
WEST OF THE REGION...WILL PHASE WITH THE NORTHERN CREST OF THIS
TROPICAL WAVE...RESULTING IN AN INVERTED UPPER TROUGH OVER THE
AREA. SUPPORTING FACTORS FOR ISOLATED TO SCATTERED CONVECTION
TYPICAL OF LATE AUGUST WILL ALREADY BE PRESENT...INCLUDING AMPLE
INSTABILITY...SEA BREEZE CONVERGENCE AND MESOSCALE BOUNDARY
INTERACTION...AND WEAK ASCENT SUPPORTED BY THE UPPER TROUGH MAY
ENHANCE CONVECTION COVERAGE/INTENSITY...ESPECIALLY DURING THE
AFTERNOON/EVENING. ON THE OTHER HAND...WHILE THE CORE OF THE UPPER
RIDGE WILL REMAIN WEST OF THE REGION...THE EASTWARD EXTENT OF THIS
RIDGE REMAINED EVIDENT WITHIN MODEL SOUNDINGS...WHICH EXHIBITED A
SUBSIDENCE INVERSION SIGNATURE THROUGH THE PERIOD...SUGGESTING
THAT CAPPING/DRY AIR ALOFT MIGHT LIMIT COVERAGE OF CONVECTION. AS
OF WEDNESDAY AFTERNOON...THERE REMAINED UNCERTAINTY ABOUT THE
BALANCE BETWEEN THESE ENHANCING/SUPPRESSING FACTORS...AS A
COMPROMISE EDGED POPS UPWARD INTO CHANCE CATEGORY EACH
AFTERNOON/EVENING...AS SUGGESTED BY 12Z GFS MOS GUIDANCE.
HOWEVER...THE SCENARIO SUGGESTS THAT THIS GENERAL FORECAST MAY
REQUIRE NUMEROUS ADJUSTMENTS AS SHORT/NEAR TERM CONVECTIVE FACTORS
BECOME APPARENT.

MONDAY THROUGH WEDNESDAY...LATEST MEDIUM RANGE GUIDANCE HAS TRENDED
BACK TOWARD A STRONGER/MORE PERSISTENT RIDGE OVER THE SE
US...SLOWING THE PROGRESS OF AN APPROACHING COLD FRONT...EVENTUALLY
CAUSING THE FRONT TO STALL/DISSIPATE OVER OR NORTH OF THE REGION.
WILL CONTINUE CHANCE POPS DAY/SLIGHT CHANCE POPS NIGHT THROUGH THE
PERIOD...BUT IN THE END THE BOUNDARY MAY WASH OUT WELL NORTH OF THE
REGION AND MAY NOT BECOME A FACTOR IN THIS FORECAST PERIOD...WITH
CONVECTION INSTEAD SUPPORTED BY INSTABILITY...MESOSCALE
BOUNDARIES/BOUNDARY INTERACTIONS AND WEAKNESS WITHIN THE MID/UPPER
LEVEL RIDGE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS SHOULD PREVAIL THROUGH THE ENTIRE TAF PERIOD. CU
EXPECTED TO DEVELOP OVER BOTH TERMINALS TODAY AS CONVECTIVE TEMPS
ARE REACHED AND A SEA BREEZE PUSHES INLAND IN THE AFTERNOON.
MENTIONED CB DURING SEA BREEZE ARRIVAL. LOW CONFIDENCE REMAINS IN
THE TIMING AND DEVELOPMENT OF THUNDERSTORMS IF THEY OCCUR TODAY
OVER BOTH TERMINALS...THUS HAVE KEPT OUT OF TAFS AT THIS TIME.
WINDS WILL BECOME LIGHT AT BOTH TERMINALS TONIGHT. DRY AND WARM
SOIL TEMPS IN THE MID 80S SHOULD CONTINUE MINIMIZING THE CHANCE OF
LOWERING VSBYS TO MVFR LVLS. CONDITIONS MAY CHANGE IF TERMINALS
RECEIVE RAINFALL DURING THE DAY...BUT AT THIS TIME COVERAGE OVER
THE AREA IS EXPECTED TO REMAIN ISOLATED IN NATURE. WINDS WILL
BECOME NORTHEAST TOMORROW MORNING AND INCREASE DURING THE DAY AT
BOTH TERMINALS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH
MUCH OF THE EXTENDED PERIOD...OUTSIDE OF AN ISOLD AFTN/EVNG SHOWER
OR TSTM.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL BEGIN TO LOSE ITS INFLUENCE OVER THE
REGION TONIGHT...AS A WEAK FRONTAL BOUNDARY BEGINS TO APPROACH THE
WATERS FROM THE NORTH. THIS FRONTAL BOUNDARY WILL PUSH INTO THE
WATERS ON THURSDAY AND DISSIPATE. ATLANTIC HIGH PRESSURE WILL THEN
BEGIN TO REBUILD OVER THE WATERS THURSDAY NIGHT. EXPECT FAIRLY
TRANQUIL MARINE CONDITIONS TONIGHT THROUGH THU NIGHT...WITH WINDS
REMAINING BELOW HEADLINE THRESHOLDS. INCREASING SE SWELL MAY
NECESSITATE SCSEC HEADLINES THU NIGHT AND FRI.

FORECAST WILL HOLD WINDS/SEAS BELOW SCSEC CRITERIA FRIDAY NIGHT
THROUGH EARLY NEXT WEEK. HOWEVER...LONG E FETCH ON THE PERIPHERY
OF THE ATLANTIC HIGH WILL CONTINUE TO SUPPORT A PERSISTENT E/SE
SWELL THROUGH EARLY NEXT WEEK...AND THIS SWELL COULD AVERAGE 4-5
FT AT TIMES ON THE COASTAL WATERS...ESPECIALLY ACROSS THE OUTER GA
WATERS. ALSO...THE SYNOPTIC PATTERN WILL CONTINUE TO FAVOR
NOCTURNAL SURGES OF S WINDS ACROSS THE COASTAL WATERS THROUGH THE
PERIOD...PERHAPS SUPPORTING PERIODS OF NEAR SCSEC WINDS. AS A
WEAKENING COLD FRONT APPROACHES FROM THE NORTH EARLY NEXT
WEEK...THE S/SW GRADIENT MAY TIGHTEN...ENHANCING WINDS/SEAS.

RIP CURRENTS...BECAUSE SWELL HEIGHT IMPACTING AREA BEACHES MAY
STRUGGLE TO REACH 3 FEET THURSDAY...AND BECAUSE NO RIP CURRENTS
WERE REPORTED AS OF MID WEDNESDAY AFTERNOON ON AREA BEACHES...
WE WILL FORECAST A LOW RISK OF RIP CURRENTS FOR THURSDAY. FRIDAY AND
SATURDAY...WAVE WATCH GUIDANCE SUGGESTS THAT THE 8-10 SECOND PERIOD
SWELL HEIGHT MAY PUSH BACK INTO THE 3-4 FOOT RANGE...AND THIS MAY
SUPPORT ANOTHER PERIOD OF ELEVATED RISK FOR RIP CURRENTS. SUNDAY AND
BEYOND...WAVE WATCH GUIDANCE SUGGEST THAT SWELL HEIGHT WILL REMAIN
BELOW 3 FEET...HOWEVER...CANNOT RULE OUT HIGHER SWELL REACHING THE
COAST AND ENHANCING THE RIP CURRENT RISK AT ANY TIME INTO MID
WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...NONE.

&&

JRJ/SPR/DPB
Hazardous weather outlook, Aug 22, 3:10 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT WED AUG 22 2007

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-231000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
410 PM EDT WED AUG 22 2007

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS MAY PRODUCE
DAMAGING WIND GUSTS TO 60 MPH UNTIL 8 PM. ANY THUNDERSTORM WILL
ALSO PRODUCE FREQUENT...DANGEROUS LIGHTNING INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THURSDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY
EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING
WIND GUSTS TO AT LEAST 60 MPH.

EXCESSIVE HEAT...FRIDAY THROUGH TUESDAY...THE COMBINATION OF HOT
TEMPERATURES AND MODERATE HUMIDITY MAY PRODUCE HEAT INDEX VALUES
IN THE 105 TO 110 DEGREE RANGE. HEAT ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-374-231000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
410 PM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-231000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
410 PM EDT WED AUG 22 2007

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK OF RIP CURRENTS INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

RIP CURRENTS...THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA
BEACHES THROUGH THIS EVENING.

STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS MAY PRODUCE WIND
GUSTS EXCEEDING 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
UNTIL 8 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
THE REGION THURSDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY
EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING
WIND GUSTS TO AT LEAST 60 MPH.

EXCESSIVE HEAT...FRIDAY THROUGH SUNDAY...THE COMBINATION OF HOT
TEMPERATURES AND MODERATE HUMIDITY MAY PRODUCE HEAT INDEX VALUES
IN THE 105 TO 110 DEGREE RANGE AWAY FROM THE IMMEDIATE COAST.
ADDITIONAL HEAT ADVISORIES MAY BE REQUIRED.

RIP CURRENTS...AN ENHANCED RISK OF RIP CURRENTS MAY REDEVELOP
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 22, 2:54 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT WED AUG 22 2007

GAZ100-222030-
BULLOCH-
354 PM EDT WED AUG 22 2007

...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 430 PM
EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR BLITCH...OR ABOUT 11
MILES NORTH OF STATESBORO...MOVING SOUTH AT 5 MPH.

AREAS IN AND AROUND BLITCH AND EUREKA WILL BE IMPACTED THROUGH 430
PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 22, 3:05 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT WED AUG 22 2007

GAZ101-222045-
EFFINGHAM-
405 PM EDT WED AUG 22 2007

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 445 PM
EDT...

AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR CLYO...OR ABOUT 9 MILES
NORTHEAST OF SPRINGFIELD...MOVING SOUTH AT 10 MPH.

AREAS IN AND AROUND CLYO...GUYTON...PINEORA...RINCON...SPRINGFIELD
AND STILLWELL WILL BE IMPACTED THROUGH 445 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 22, 3:13 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT WED AUG 22 2007

SCZ047-222045-
INLAND JASPER-
413 PM EDT WED AUG 22 2007

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 445 PM
EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
TILLMAN...OR ABOUT 7 MILES NORTHWEST OF RIDGELAND...MOVING SOUTH AT 5
MPH.

AREAS IN AND AROUND GRAHAMVILLE...RIDGELAND...SWITZERLAND AND TILLMAN
WILL BE IMPACTED THROUGH 445 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 22, 3:24 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT WED AUG 22 2007

SCZ040-222115-
ALLENDALE-
424 PM EDT WED AUG 22 2007

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 515 PM
EDT...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR ULMER...OR ABOUT 8
MILES NORTHEAST OF ALLENDALE...MOVING SOUTH AT 5 MPH.

AREAS IN AND AROUND ALLENDALE...BARTON...FAIRFAX...SEIGLING...
SYCAMORE AND ULMER WILL BE IMPACTED THROUGH 515 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 22, 3:33 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT WED AUG 22 2007

GAZ114-222100-
TATTNALL-
433 PM EDT WED AUG 22 2007

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 500 PM
EDT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR COLLINS...OR ABOUT 9
MILES NORTHWEST OF CLAXTON...MOVING SOUTH AT 15 MPH.

AREAS IN AND AROUND COLLINS...MANASSAS...MENDES AND REIDSVILLE WILL
BE IMPACTED THROUGH 500 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 22, 3:45 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT WED AUG 22 2007

GAZ100-222115-
BULLOCH-
445 PM EDT WED AUG 22 2007

...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 515 PM
EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR EMIT...OR ABOUT 10
MILES SOUTH OF STATESBORO...MOVING SOUTH AT 10 MPH.

AREAS IN AND AROUND DENMARK AND NEVILS WILL BE IMPACTED THROUGH 515
PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The radar

The Charleston,SC radar (KCLX), 107 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 4 hail. Local standard time, as filed.

Hail, Tattnall

When
August 22, 3:45 PM EST
Where
Tattnall County, 4.18 mi NW of Manassas
Measured
0.75 in hail
Reported by
Public
Coordinates
32.220, -82.060

Penny size hail was reported on Fred Sapp Lane.

Hail, Effingham

When
August 22, 4:05 PM EST
Where
Effingham County, 0.91 mi NW of Guyton
Measured
0.75 in hail
Reported by
Public
Coordinates
32.340, -81.390

Thunderstorm Wind, Bulloch

When
August 22, 4:08 PM EST
Where
Bulloch County, 1.76 mi E of Edna
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.200, -81.790

Several trees were reported down along Daisy-Nevils Highway.

Thunderstorm Wind, Evans

When
August 22, 4:15 PM EST
Where
Evans County, Daisy
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.150, -81.830

One tree was reported down on Daisy-Nevils Highway in Daisy.

Thunderstorm Wind, Bryan

When
August 22, 4:30 PM EST
Where
Bryan County, 1.5 mi SSW of Arden
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
32.150, -81.440

Numerous trees and tree limbs were reported down at mile marker 145 on Interstate 16.

Hail, Bulloch

When
August 22, 4:33 PM EST to 4:38 PM EST
Where
Bulloch County, 4.19 mi S of Hubert
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.240, -81.490

Penny size hail fell for 5 minutes.

Thunderstorm Wind, Bryan

When
August 22, 4:35 PM EST
Where
Bryan County, 0.59 mi W of Ellabell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.120, -81.490

One pine tree was reported down on a power line on Fox Den Court.

Thunderstorm Wind, Bulloch

When
August 22, 4:44 PM EST
Where
Bulloch County, 4.19 mi S of Hubert
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
32.240, -81.490

One large oak tree was reported down.

Hail, Bulloch

When
August 22, 4:46 PM EST
Where
Bulloch County, 4.51 mi SSW of Hubert
Measured
0.75 in hail
Reported by
Public
Coordinates
32.240, -81.510

Penny size hail was reported.

Thunderstorm Wind, Bryan

When
August 22, 5:19 PM EST
Where
Bryan County, 0.59 mi W of Ellabell
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.120, -81.490

One oak tree was reported down on Mill Church Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52516, 52517, 52520, 52521, 52522, 52518, 52523, 52524, 52519, 52525.